Delaware, 2012

Damaging Winds in Delaware, September 8, 2012

September 8, 2012 · NWS PHI · 4 events in 1 county or zone

A line of strong to widely scattered severe thunderstorms preceding a cold front moved through Delaware during the late afternoon and early evening on the 8th. The reported wind damage occurred in Kent County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A line of strong to widely scattered severe thunderstorms preceding a cold front moved through Delaware during the late afternoon and early evening on the 8th. The reported wind damage occurred in Kent County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 8, 2:49 PM EST, 1 hour 36 minutes earlier.

Area forecast discussion, Sep 8, 2:49 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA THIS EVENING WITH POSSIBLE
SEVERE WEATHER. HIGH PRESSURE IS EXPECTED TO BUILD ACROSS THE AREA
STARTING MONDAY AND REMAIN ACROSS THE AREA THROUGH AT LEAST
THURSDAY. A WEAK FRONTAL BOUNDARY MAY CROSS THE AREA LATE IN THE
WEEK OR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A VERY POTENT COLD FRONT WILL CONTINUE TO PUSH EASTWARD THROUGH THE
OVERNIGHT HOURS. AHEAD OF THE FRONT A VERY NARROW LINE OF CONVECTION
HAS FIRED UP IN WESTERN PENNSYLVANIA AND IS PROGRESSING VERY FAST TO
THE EAST AT NEARLY 40 MPH. THE MAIN LINE IS ALREADY IN THE WESTERN
PART OF OUR CWA AND WILL BE NEAR THE PHILADELPHIA METRO AREA BY 20Z.
THE MAIN THREAT WITH THIS LINE CONTINUES TO BE THE STRONG TO
POSSIBLY DAMAGING WINDS. NUMEROUS GUSTS IN THE MID TO UPPER 50MPH
RANGE HAVE BEEN REPORTED FROM THE AREA ASOS AND INTO CENTRAL
PENNSYLVANIA. THERE IS STILL PLENTY OF INSTABILITY AHEAD OF THE LINE
SO THIS THREAT WILL CONTINUE THROUGH THE EVENING HOURS.

THE MID-LEVEL TROUGH IS TAKING ON A MORE NEGATIVE TILT AS IT MOVES
EASTWARD THIS EVENING. ANY CONVECTION THAT FIRES UP IN CENTRAL
VIRGINIA HAS A CHANCE TO MOVE ACROSS OUR DELMARVA ZONES LATER THIS
EVENING AS THE CONVECTION WILL MOVE MORE NORTHEASTERLY. STILL
THINKING THAT BY 06Z, IF NOT A COUPLE HOURS SOONER, ALL OF THE
CONVECTION WILL BE OFFSHORE AND THE STRATIFORM RAIN BEHIND THE LINE
WILL BE ALL BUT OVER...EVERYWHERE.

MODELS SHOW A DECENT AMOUNT OF COLD AIR ADVECTION TAKING PLACE
BEHIND THE FRONT WHICH WILL KEEP OVERNIGHT LOWS RATHER BRISK.
THOUGHT THE METMOS WAS A BIT TOO WARM SO EDGED CLOSER TO THE MAVMOS
AS TEMPERATURES WILL BE IN THE MID-50S IN THE BURBS AND LOW-60S
ACROSS THE METRO AREA.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
MID-LEVEL TROUGH IS STILL NEAR THE REGION AND EVEN WITH A WESTERLY
SURFACE FLOW WE COULD SEE A FEW SHOWERS, OROGRAPHICALLY ENHANCED,
FIRE UP DURING THE AFTERNOON HOURS TOMORROW. MAINTAINED THE SLIGHT
CHANCE SINCE THERE WILL BE VERY LITTLE MOISTURE TO WORK WITH ACROSS
OUR NORTHWEST ZONES.

TEMPERATURE-WISE, BELOW NORMAL EXPECTED WITH HIGHS IN THE MID TO
UPPER 70S. WITH DEWPOINTS IN THE LOW-50S IT WILL BE A VERY PLEASANT
DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
MUCH OF THE LONG TERM FORECAST IS RATHER QUIET AS HIGH PRESSURE
BUILDS IN BEHIND THE FRONTAL SYSTEM THAT IS AFFECTING THE AREA
TODAY, AND REMAINS IN CONTROL OF THE WEATHER THROUGH AT LEAST
THURSDAY. MUCH DRIER AIR WILL FILTER INTO THE AREA FOR MUCH OF THE
UPCOMING WEEK, KEEPING THE FORECAST DRY. THE ONLY EXCEPTION IS WHEN
A FRONTAL BOUNDARY MAY ENTER THE AREA LATE NEXT WEEK OR NEXT
WEEKEND; THEREFORE WE HAVE A CHANCE/SLIGHT CHANCE OF SHOWERS AND/OR
THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT. EARLY IN THE
EXTENDED PERIOD, TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO
NORMAL AS THICKNESSES DROP ACROSS THE FORECAST AREA AS TROUGHING
DEVELOPS ALOFT ACROSS THE EAST. HOWEVER, BY WEDNESDAY AND INTO THE
LATTER PART OF THE WEEK AND INTO THE WEEKEND, RIDGING ALOFT BUILDS
BACK ACROSS THE AREA AND THICKNESSES INCREASE ONCE AGAIN, PUSHING
TEMPERATURES BACK ABOVE NORMAL.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE BIGGEST NEWS THIS AFTERNOON AND EVENING IS THE TIMING AND
POTENTIAL IMPACTS OF A EASTWARD MOVING SQUALL LINE. THOUGH THE LINE
OF THUNDERSTORMS IS NARROW, THERE IS PLENTY OF INSTABILITY AHEAD OF
THE LINE COMBINED WITH VERY STRONG WINDS BETWEEN 8 AND 10KFT HELPING
TO PUSH THE LINE EASTWARD. THERE ARE NUMEROUS WESTERLY GUSTS NEAR 40
KNOTS ACROSS CENTRAL AND EASTERN PENNSYLVANIA AS THE THUNDERSTORMS
PASS THROUGH AND THIS TREND SHOULD CONTINUE THROUGH OUR TERMINALS.

AS FOR THE TIMING, CURRENTLY THE LINE IS PROGGED TO REACH THE
DELAWARE VALLEY BY 20Z. THE LINE DOES APPEAR TO BE MOVING FASTER
THAN EXPECTED SO THE TEMPO GROUP WAS MOVED UP AN HOUR. THERE STILL
EXISTS A VERY SOUPY AIRMASS AHEAD OF THE MAIN LINE OF
THUNDERSTORMS WHICH IS WHY THERE ARE NOW NUMEROUS OTHER STORMS
BEGINNING TO POP TO THE EAST OF THE LINE. THESE STORMS COULD
POTENTIALLY IMPACT RDG AND ABE AS THE LOW-LEVEL FLOW REMAINS OUT
OF THE SOUTH-SOUTHWEST ALLOWING THE STORMS TO PROPAGATE IN A
MAINLY NORTHERLY DIRECTION.

EVEN AFTER THE LINE CLEARS OUR TERMINALS THERE WILL BE SOME RESIDUAL
SHOWERY ACTIVITY TO CONTEND WITH THROUGH THE MIDNIGHT HOUR WHICH MAY
DROP US TO MVFR VSBYS...NOT SURE ABOUT THE CIGS. AFTER THIS THE
WEST WINDS WILL HELP TO SCOUR OUT ANY LOWER CIGS/VSBYS AND WE
REBOUND NICELY TO VFR. WE WILL REMAIN VFR THROUGH THE REMAINDER OF
THE TAF CYCLE UNDER A WEST WIND.

OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MOSTLY VFR. GUSTY WINDS POSSIBLE
MONDAY AFTERNOON.

&&

.MARINE...
SCA STILL IN AFFECT FOR ALL OUR MARINE ZONES. THE BAY STILL HAS AN
ENDING TIME OF MIDNIGHT WHILE WE CONTINUE TO LEAVE THE OCEAN FRONT
UP THROUGH TOMORROW EVENING...THIS IS MAINLY FOR ELEVATED SEAS DUE
TO THE LONGER FETCH AND ENERGY GENERATED BY LESLIE.

COLD FRONT WILL CONTINUE TO PROGRESS THROUGH OUR WATERS AND PASS
OFFSHORE BY LATE TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS AHEAD
OF THE COLD FRONT, SOME WITH VERY GUSTY WINDS, WILL SWEEP THROUGH BY LATE
TONIGHT.  WINDS WILL BEGIN TO TURN MORE NORTHWESTERLY BEHIND THE
FRONT AND AFTER THE INITIAL PUSH OF COOLER AIR, THE GUSTS WILL DROP
OFF AND SUSTAINED WINDS WILL SLACKEN TO AROUND 15 KNOTS BY SUNDAY
MORNING. SEAS WILL AGAIN, AS WAS STATED ABOVE, REMAIN ELEVATED
RUNNING AROUND 5 TO 6 FEET THROUGHOUT THE PERIOD.

OUTLOOK...
HIGH PRESSURE BUILDS ACROSS THE WATERS FOR MUCH OF THE UPCOMING
WEEK. THE PRESSURE GRADIENT BETWEEN THE HIGH AND TROPICAL STORM
LESLIE WILL BE TIGHT AT THE BEGINNING OF THE PERIOD, SO WINDS MAY BE
CLOSE TO SMALL CRAFT ADVISORY SUNDAY NIGHT THROUGH MONDAY NIGHT.
SEAS WILL ALSO BE QUITE HIGH AS WE WILL CONTINUE TO GET SWELL FROM
LESLIE AT LEAST THROUGH TUESDAY. AFTER THIS, WINDS AND WAVES SHOULD
BOTH DIMINISH AS THE HIGH CENTERS ITSELF ACROSS THE WATERS THROUGH
WEDNESDAY
AND THURSDAY.

&&

.RIP CURRENTS...
WE MAINTAIN THE HIGH RIP CURRENT RISK ACROSS OUR COASTAL AREAS DUE
TO THE AMOUNT OF ENERGY THE SWELLS FROM LESLIE CONTINUE TO GENERATE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ430-431.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...ROBERTSON
AVIATION...HEAVENER/ROBERTSON
MARINE...HEAVENER/ROBERTSON
RIP CURRENTS...HEAVENER
Hazardous weather outlook, Sep 8, 2:51 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT SAT SEP 8 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-092000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
351 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-092000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
351 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-092000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT SAT SEP 8 2012

...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 8, 3:07 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SAT SEP 8 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ008-010-012-013-015>019-021-
PAZ067>071-082130-
BUCKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-INLAND SUSSEX DE-KENT DE-KENT MD-MERCER NJ-
MIDDLESEX NJ-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-
SOMERSET NJ-TALBOT MD-WESTERN MONMOUTH NJ-
407 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PENNSYLVANIA
...WESTERN NEW JERSEY...THE EASTERN SHORE OF MARYLAND...AND
DELAWARE...DURING THE LATE AFTERNOON HOURS...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM NEAR
WILKES-BARRE SOUTHWEST TO BALTIMORE...AND THEN FURTHER SOUTH TO
WASHINGTON. THIS LINE OF THUNDERSTORMS IS MOVING EAST AT AROUND 35
MPH AND WILL BE EFFECTING THE ABOVE MENTIONED AREAS BETWEEN NOW AND
6 PM.

WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE WITH THESE STORMS.
FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3884 7629 3893 7622 3893 7638 3904 7632
      3900 7622 3917 7629 3943 7600 3961 7613
      4014 7549 4038 7477 4109 7450 4079 7435
      4060 7444 4044 7420 3926 7523 3948 7558
      3907 7539 3866 7574 3857 7602

FORECASTER:JJM
Local storm report, Sep 8, 3:09 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
09/08/2012  M53 MPH          BERKS              PA   ASOS

            53 MPH WIND GUST AT READING AIRPORT.

0305 PM     TSTM WND DMG     READING                 40.33N  75.93W
09/08/2012                   BERKS              PA   PUBLIC

            LARGE TREE LIMBS DOWN IN READING.

0320 PM     TSTM WND DMG     BLANDON                 40.44N  75.89W
09/08/2012                   BERKS              PA   TRAINED SPOTTER

            TREES DOWN IN BLANDON.

0348 PM     TSTM WND DMG     COOPERSBURG             40.51N  75.39W
09/08/2012                   LEHIGH             PA   TRAINED SPOTTER

            TREES AND A POWER LINE DOWN IN COOPERSBURG.

&&

EVENT NUMBER PHI1200726 PHI1200727 PHI1200728 PHI1200729

KLINE
Local storm report, Sep 8, 3:51 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
451 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
09/08/2012  M53 MPH          BERKS              PA   ASOS

            53 MPH WIND GUST AT READING AIRPORT.

0305 PM     TSTM WND DMG     READING                 40.33N  75.93W
09/08/2012                   BERKS              PA   PUBLIC

            LARGE TREE LIMBS DOWN IN READING.

0320 PM     TSTM WND DMG     BLANDON                 40.44N  75.89W
09/08/2012                   BERKS              PA   TRAINED SPOTTER

            TREES DOWN IN BLANDON.

0348 PM     TSTM WND DMG     COOPERSBURG             40.51N  75.39W
09/08/2012                   LEHIGH             PA   TRAINED SPOTTER

            TREES AND A POWER LINE DOWN IN COOPERSBURG.

0350 PM     TSTM WND DMG     SPRINGTOWN              40.56N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION OF OLD BETHLEHEM ROAD AND
            HILLTOP ROAD.

0358 PM     TSTM WND DMG     PERKASIE                40.37N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN ONTO A HOUSE ALONG NORTH FIFTH STREET. NO
            INJURIES REPORTED.

&&

EVENT NUMBER PHI1200726 PHI1200727 PHI1200728 PHI1200729 PHI1200730
PHI1200731

KLINE
Local storm report, Sep 8, 4:02 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
09/08/2012  M53 MPH          BERKS              PA   ASOS

            53 MPH WIND GUST AT READING AIRPORT.

0305 PM     TSTM WND DMG     READING                 40.33N  75.93W
09/08/2012                   BERKS              PA   PUBLIC

            LARGE TREE LIMBS DOWN IN READING.

0320 PM     TSTM WND DMG     BLANDON                 40.44N  75.89W
09/08/2012                   BERKS              PA   TRAINED SPOTTER

            TREES DOWN IN BLANDON.

0348 PM     TSTM WND DMG     COOPERSBURG             40.51N  75.39W
09/08/2012                   LEHIGH             PA   TRAINED SPOTTER

            TREES AND A POWER LINE DOWN IN COOPERSBURG.

0350 PM     TSTM WND DMG     SPRINGTOWN              40.56N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION OF OLD BETHLEHEM ROAD AND
            HILLTOP ROAD.

0358 PM     TSTM WND DMG     PERKASIE                40.37N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN ONTO A HOUSE ALONG NORTH FIFTH STREET. NO
            INJURIES REPORTED.

0428 PM     TSTM WND DMG     NEWTON                  41.05N  74.75W
09/08/2012                   SUSSEX             NJ   PUBLIC

            LARGE TREE LIMBS DOWN IN NEWTON.

0430 PM     TSTM WND GST     CHESTER                 40.79N  74.69W
09/08/2012  E60 MPH          MORRIS             NJ   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 55 TO 60 MPH.

&&

EVENT NUMBER PHI1200726 PHI1200727 PHI1200728 PHI1200729 PHI1200730
PHI1200731 PHI1200732 PHI1200733

KLINE
Local storm report, Sep 8, 4:11 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
511 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
09/08/2012  M53 MPH          BERKS              PA   ASOS

            53 MPH WIND GUST AT READING AIRPORT.

0305 PM     TSTM WND DMG     READING                 40.33N  75.93W
09/08/2012                   BERKS              PA   PUBLIC

            LARGE TREE LIMBS DOWN IN READING.

0320 PM     TSTM WND DMG     BLANDON                 40.44N  75.89W
09/08/2012                   BERKS              PA   TRAINED SPOTTER

            TREES DOWN IN BLANDON.

0341 PM     TSTM WND DMG     UPPER SAUCON TWP        40.54N  75.42W
09/08/2012                   LEHIGH             PA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ACROSS SOUTHEASTERN
            LEHIGH COUNTY... INCLUDING IN UPPER SAUCON TWP... UPPER
            MILFORD TWP... AND IN COOPERSBURG. SOME TREES DOWN ONTO
            HOUSES.

0348 PM     TSTM WND DMG     COOPERSBURG             40.51N  75.39W
09/08/2012                   LEHIGH             PA   TRAINED SPOTTER

            TREES AND A POWER LINE DOWN IN COOPERSBURG.

0350 PM     TSTM WND DMG     SPRINGTOWN              40.56N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION OF OLD BETHLEHEM ROAD AND
            HILLTOP ROAD.

0358 PM     TSTM WND DMG     PERKASIE                40.37N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN ONTO A HOUSE ALONG NORTH FIFTH STREET. NO
            INJURIES REPORTED.

0428 PM     TSTM WND DMG     NEWTON                  41.05N  74.75W
09/08/2012                   SUSSEX             NJ   PUBLIC

            LARGE TREE LIMBS DOWN IN NEWTON.

0430 PM     TSTM WND GST     CHESTER                 40.79N  74.69W
09/08/2012  E60 MPH          MORRIS             NJ   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 55 TO 60 MPH.

&&

EVENT NUMBER PHI1200726 PHI1200727 PHI1200728 PHI1200734 PHI1200729
PHI1200730 PHI1200731 PHI1200732 PHI1200733

KLINE
Local storm report, Sep 8, 4:22 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
522 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND GST     READING AIRPORT         40.38N  75.97W
09/08/2012  M53 MPH          BERKS              PA   ASOS

            53 MPH WIND GUST AT READING AIRPORT.

0305 PM     TSTM WND DMG     READING                 40.33N  75.93W
09/08/2012                   BERKS              PA   PUBLIC

            LARGE TREE LIMBS DOWN IN READING.

0320 PM     TSTM WND DMG     BLANDON                 40.44N  75.89W
09/08/2012                   BERKS              PA   TRAINED SPOTTER

            TREES DOWN IN BLANDON.

0341 PM     TSTM WND DMG     UPPER SAUCON TWP        40.54N  75.42W
09/08/2012                   LEHIGH             PA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ACROSS SOUTHEASTERN
            LEHIGH COUNTY... INCLUDING IN UPPER SAUCON TWP... UPPER
            MILFORD TWP... AND IN COOPERSBURG. SOME TREES DOWN ONTO
            HOUSES.

0348 PM     TSTM WND DMG     COOPERSBURG             40.51N  75.39W
09/08/2012                   LEHIGH             PA   TRAINED SPOTTER

            TREES AND A POWER LINE DOWN IN COOPERSBURG.

0350 PM     TSTM WND DMG     SPRINGTOWN              40.56N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN AT INTERSECTION OF OLD BETHLEHEM ROAD AND
            HILLTOP ROAD.

0358 PM     TSTM WND DMG     PERKASIE                40.37N  75.29W
09/08/2012                   BUCKS              PA   TRAINED SPOTTER

            TREE DOWN ONTO A HOUSE ALONG NORTH FIFTH STREET. NO
            INJURIES REPORTED.

0428 PM     TSTM WND DMG     NEWTON                  41.05N  74.75W
09/08/2012                   SUSSEX             NJ   PUBLIC

            LARGE TREE LIMBS DOWN IN NEWTON.

0430 PM     TSTM WND GST     CHESTER                 40.79N  74.69W
09/08/2012  E60 MPH          MORRIS             NJ   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 55 TO 60 MPH.

0431 PM     TSTM WND GST     ANDOVER                 40.99N  74.74W
09/08/2012  E50 MPH          SUSSEX             NJ   PUBLIC

0453 PM     TSTM WND DMG     PARSIPPANY              40.86N  74.43W
09/08/2012                   MORRIS             NJ   PUBLIC

            LARGE TREE LIMBS DOWN IN PARSIPPANY.

&&

EVENT NUMBER PHI1200726 PHI1200727 PHI1200728 PHI1200734 PHI1200729
PHI1200730 PHI1200731 PHI1200732 PHI1200733 PHI1200736 PHI1200735

KLINE

The radar

The Dover AFB radar (KDOX), 41 km away, was scanning. The volume nearest the first event began at 21:26 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kent

When
September 8, 4:25 PM EST
Where
Kent County, 0.56 mi SSE of Marydel
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
39.113, -75.745

A severe thunderstorm damaged the porch and shed of one home in Marydel and also knocked down several trees.

Thunderstorm Wind, Kent

When
September 8, 4:33 PM EST
Where
Kent County, Smyrna
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.300, -75.600

A severe thunderstorm knocked down a few trees in Smyrna.

Thunderstorm Wind, Kent

When
September 8, 4:43 PM EST
Where
Kent County, 0.95 mi SSW of Felton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.007, -75.576

A severe thunderstorm knocked down several large tree limbs in Felton.

Thunderstorm Wind, Kent

When
September 8, 4:48 PM EST
Where
Kent County, 1.08 mi SSE of Dover
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
39.156, -75.521

A severe thunderstorm knocked down a few trees within Dover. A wind gust of 55 mph was measured at nearby Dover Air Force Base.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, September 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413509, 413510, 413511, 413512.